Aa
A
A
A
Close
General Health Community
9.05k Members
Avatar universal

Excessive hair loss and general problems

Hi,

I'm a 22 years old female and I've had general health problems for about 6 months now.

My main symptoms are : excessive hair loss, dry/coarse hair, itchy/painful scalp,  fatigue, bloating, constipation, dizziness, slow cicatrisation, cold...


I've been on the pill for more than 6 years.. then in July I got an IUD, but had it removed 3 months later  (I had a lot of yeast infections during that time) because I thought it was the reason of my problems, mainly the hair loss (hormonal imbalance).. then I started the pill again (end of October). Since then, things got worse but my yeast infections stopped... in Novembre the extreme fatigue and dizziness started.. then I got blood tests and found out I have hypothyroidism... I've been taking medications for 8 weeks now.

Here are my latest results after taking synthroid :

TSH : 4,09 mU/L
T4 : 14 pmol/L
T3 : H 2,5 nmol/L

The fatigue and dizziness have stopped most of the time, but my hair is still falling out alarmingly.. I haven't used a hair dryer or curling iron from the moment it all started (august 2017), I'm not brushing my hair either and I'm using Nizoral shampoo..

I've been on a gluten free diet for one week now, but nothing changed.. my hair is still falling and I noticed that it's worst the day after I wash them... (I try not to wash them more than twice a week) they are very dry.. I tried using tee tree oil.. but it doesn't seem to help..

Other information... In April I had a very stressful breakup... and I heard stress can be very damaging for the body..
Also, I still have a little bit pain during my sexual relations (during the penetration, at the entry of my vagina) even though the yeast infections symptoms have stopped.

So, I don't know what can be causing all of this.. I'm looking for anything you can think of...
Maybe I'm not being patient enough with my body, but it's been 6 months and my hair is giving me anxiety.


Thank you so much!
1 Responses
973741 tn?1342342773
I am really sorry you have been through all this!  And sorry for the hair loss!  That's especially hard on a woman.  Hypothyroidism is known to cause alopecia and can be a significant loss of hair.  And I recently learned that scratching our scalp can cause hair to fall out and not regrow very well because our itching on the surface has damaged the follicles.  So, try your very best to keep your hands off your head.  Dry skin on a scalp can make it itch so use something to condition your actual scalp.  I think Aveeda makes a product for this but it is probably pricy.  People have used tree tea oil or aloe too.  Anyway, what does your doctor say about the hair loss.  Are you on medication to help with your thyroid?  And a hormone imbalance along with the thyroid issue (which is common) just compounds the hair loss issue (as you are finding).  And what is also tricky, is you want to make sure your thyroid medication is not also causing additional hair loss. Taking medication at the proper dose should quell the hair loss otherwise.  So, two things to talk to your doctor about--  that hair loss that is still happening after starting medication for hypothyroidism has a side effect of hair loss, is your medicine making worse?  And two, are you on the right dose --  as if it isn't working to improve your thyroid numbers, you are being undertreated and need a higher dose.  That seems in conflict but these are both common things with thyroid induced alopecia so you work with your doctor on this.  A dermatologist may help here too.  

Let us know how this goes!!!  I'm, again, so sorry you are dealing with this!!
Have an Answer?
Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
80052 tn?1550343332
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.